Buckling of composite beams with two enveloped delaminations: Lower and upper bounds

M.S.R. Pathi Parlapalli, Dongwei Shu, Gin B. Chai

Research output: Contribution to journalArticleAcademic

6 Citations (Scopus)

Abstract

Lower and upper bounds of the buckling load of a composite beam with two enveloped delaminations are obtained from newly developed analytical models. The characteristic equation, governing the delamination buckling is derived by using Euler–Bernoulli beam and classical lamination theory, performing proper linearization and by imposing the appropriate continuity and boundary conditions. Linear and non-linear finite element analyses carried out to verify the accuracy of the developed model. S-shaped buckling mode dominates more than a single hump buckling mode in the case of upper bounds, whereas, for lower bounds of the buckling load, mixed and/or local buckling modes are observed.
Original languageUndefined
Pages (from-to)2155-2165
JournalComputers & Structures
Volume86
Issue number23-24
DOIs
Publication statusPublished - 2008

Keywords

  • Buckling
  • IR-79093
  • Delamination
  • Composites
  • Finite Element Analysis
  • Mode shapes

Cite this